Alert archive / Idaho / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 1, 2018, 12:26 PM PDT for 5 counties in Idaho. It took effect at Aug 2, 2018, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2018, 12:26 PM PDT (19:26 UTC)
- In effect from
- Aug 2, 2018, 2:00 PM PDT
- Expired
- Aug 2, 2018, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815 WWUS86 KOTX 011926 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1226 PM PDT Wed Aug 1 2018 ...Gusty winds and low humidites in the afternoons and evenings today and Thursday... .Very warm and dry weather coupled with breezy winds will create hazardous fire conditions during the afternoon and evening hours across the Inland Northwest into Thursday. Breezy winds are anticipated for Friday, although cooler temperatures and higher humidites should decrease fire danger. Less wind and cooler temperatures expected for the weekend followed by a return of hot weather during the next workweek. WAZ673-677-021330- /O.UPG.KOTX.FW.A.0003.180802T2100Z-180803T0400Z/ /O.NEW.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/ /O.CON.KOTX.FW.W.0010.180801T2100Z-180802T0400Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Central Cascade Valleys (Zone 677)- 1226 PM PDT Wed Aug 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHERN COLUMBIA BASIN AND EAST WASHINGTON CENTRAL CASCADE VALLEYS... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHERN COLUMBIA BASIN AND EAST WASHINGTON CENTRAL CASCADE VALLEYS... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 9 to 23 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ IDZ101-WAZ674-021330- /O.UPG.KOTX.FW.A.0003.180802T2100Z-180803T0400Z/ /O.NEW.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Palouse and Spokane Area (Zone 674)- 1226 PM PDT Wed Aug 1 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN AND CENTRAL IDAHO PANHANDLE AND EAST WASHINGTON PALOUSE AND SPOKANE AREA... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101) and Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674). * Winds: Southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidities: 11 to 25 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ686-687-021330- /O.NEW.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 1226 PM PDT Wed Aug 1 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHEAST AND EAST WASHINGTON OKANOGAN HIGHLANDS... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Thursday. * Affected Area: Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687), primarily south of a Republic to Colville to Blueside. * Winds: Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidities: 14 to 25 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ676-684-020400- /O.CON.KOTX.FW.W.0010.180801T2100Z-180802T0400Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Okanogan/Methow Valleys (Zone 684)- 1226 PM PDT Wed Aug 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS AND EAST WASHINGTON OKANOGAN/METHOW VALLEYS... * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684) primarily southeast of Twisp and south of Omak. * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 9 to 25 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wild fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
317 WWUS86 KOTX 020355 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 855 PM PDT Wed Aug 1 2018 ...Gusty winds and low humidites Thursday afternoon and evening... .Thursday will be breezy with low relative humidity across much of central and eastern Washington as well as portions of north Idaho. Breezy winds are also anticipated for Friday, although cooler temperatures and higher humidites should decrease fire danger. Less wind and cooler temperatures expected for the weekend followed by a return of hot weather during the next workweek. WAZ673-677-021200- /O.EXP.KOTX.FW.W.0010.000000T0000Z-180802T0400Z/ /O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Central Cascade Valleys (Zone 677)- 855 PM PDT Wed Aug 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHERN COLUMBIA BASIN AND EAST WASHINGTON CENTRAL CASCADE VALLEYS... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHERN COLUMBIA BASIN AND EAST WASHINGTON CENTRAL CASCADE VALLEYS... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin and Fire Weather Zone 677 East Washington Central Cascade Valleys. * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 9 to 22 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ676-684-020500- /O.EXP.KOTX.FW.W.0010.000000T0000Z-180802T0400Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Okanogan/Methow Valleys (Zone 684)- 855 PM PDT Wed Aug 1 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS AND EAST WASHINGTON OKANOGAN/METHOW VALLEYS... Winds will gradually decrease overnight as humidities recover. As a result, critical fire weather conditions are also decreasing. Therefore the Red Flag Warning was allowed to expire. $$ IDZ101-WAZ674-021200- /O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Palouse and Spokane Area (Zone 674)- 855 PM PDT Wed Aug 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN AND CENTRAL IDAHO PANHANDLE AND EAST WASHINGTON PALOUSE AND SPOKANE AREA... * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle and Fire Weather Zone 674 East Washington Palouse and Spokane Area. * Winds: Southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidities: 10 to 24 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ686-687-021200- /O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 855 PM PDT Wed Aug 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHEAST AND EAST WASHINGTON OKANOGAN HIGHLANDS... * Affected Area: Fire Weather Zone 686 East Washington Northeast and Fire Weather Zone 687 East Washington Okanogan Highlands. * Winds: Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidities: 12 to 22 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
961 WWUS86 KOTX 021127 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 427 AM PDT Thu Aug 2 2018 ...Gusty winds and low humidites this afternoon and evening... .Expect breezy winds with low relative humidity today across much of central and eastern Washington as well as portions of north Idaho. Breezy winds are also anticipated for Friday, although cooler temperatures and higher humidites should decrease fire danger. Less wind and cooler temperatures expected for the weekend followed by a return of hot weather during the next workweek. IDZ101-WAZ673-674-677-022130- /O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 427 AM PDT Thu Aug 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS THE NORTHERN AND CENTRAL IDAHO PANHANDLE...THE NORTHERN COLUMBIA BASIN...THE PALOUSE AND SPOKANE AREA...AND THE CENTRAL CASCADE VALLEYS... * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101)...Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673)...Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: Southwest to west 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 9 to 23 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ686-687-022130- /O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 427 AM PDT Thu Aug 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST MOUNTAINS AND OKANOGAN HIGHLANDS... * Affected Area: Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: Southwest 10 to 15 mph. Gusts to 25 mph. * Relative Humidities: 12 to 22 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
698 WWUS86 KOTX 022158 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 258 PM PDT Thu Aug 2 2018 ...Gusty winds and low humidites this afternoon and evening... .Expect breezy winds with low relative humidity to persist into the evening much of central and eastern Washington as well as portions of north Idaho. Somewhat breezy winds are also anticipated for Friday, although speeds will be a little less than today with cooler temperatures and higher humidites levels. This should decrease the fire danger. IDZ101-WAZ673-674-677-030400- /O.CON.KOTX.FW.W.0011.000000T0000Z-180803T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 258 PM PDT Thu Aug 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS THE NORTHERN AND CENTRAL IDAHO PANHANDLE...THE NORTHERN COLUMBIA BASIN...THE PALOUSE AND SPOKANE AREA...AND THE CENTRAL CASCADE VALLEYS... * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101)...Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673)...Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: Southwest 10 to 20 mph with gusts up to 30 mph. The winds will be strongest until sunset and then subside overnight. * Relative Humidities: 10 to 18 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ686-687-030400- /O.CON.KOTX.FW.W.0011.000000T0000Z-180803T0400Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 258 PM PDT Thu Aug 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST MOUNTAINS AND OKANOGAN HIGHLANDS... * Affected Area: Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: Southwest 10 to 15 mph with gusts up to 25 mph. The winds will be strongest until sunset and then subside overnight. * Relative Humidities: 13 to 22 percent. * Impacts: The combination of strong winds and low humidity will lead to rapid spread of new or existing wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
423 WWUS86 KOTX 030359 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 859 PM PDT Thu Aug 2 2018 IDZ101-WAZ673-674-677-030500- /O.EXP.KOTX.FW.W.0011.000000T0000Z-180803T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 859 PM PDT Thu Aug 2 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS THE NORTHERN AND CENTRAL IDAHO PANHANDLE...THE NORTHERN COLUMBIA BASIN...THE PALOUSE AND SPOKANE AREA...AND THE CENTRAL CASCADE VALLEYS... Winds will gradually decrease overnight as humidities recover. As a result, critical fire weather conditions are also decreasing. Therefore the Red Flag Warning was allowed to expire. $$ WAZ686-687-030500- /O.EXP.KOTX.FW.W.0011.000000T0000Z-180803T0400Z/ East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 859 PM PDT Thu Aug 2 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST MOUNTAINS AND OKANOGAN HIGHLANDS... Winds will gradually decrease overnight as humidities recover. As a result, critical fire weather conditions are also decreasing. Therefore the Red Flag Warning was allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 1, 10:33 AM PDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 1, 10:33 AM PDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1033 AM PDT Wed Aug 1 2018
.SYNOPSIS...
Breezy winds and low relative humidity will raise concerns for
wildfires today and again Thursday. Temperatures will be above
average today with high temperatures in the 90s. Cooler weather
will arrive Friday and Saturday. The return of hot and dry
conditions looks likely next week with several days of highs in
the 90s.
&&
.DISCUSSION...
Today through Thursday night: Expect a gradual pattern change.
The hot dome of high pressure slides east as a slow moving cold
front coupled with a trough of low pressure aloft pushes through
the Inland NW. The more noticeable change will be temperatures,
which should be around 5 degrees cooler than the blistering heat
of the last two days. It may be a small change as high
temperatures still top out in the 90s. West to southwest winds
will pick up to 10 to 15 mph and become gusty by afternoon
especially in the Cascade valleys and the Columbia Basin. The
cooling will continue into Thursday with another 5 to 8 degrees of
cooling and slightly breezier winds of 10 to 20 mph and more
gusts regionwide. The atmosphere still looks quite dry under the
southwest to west flow. This raises fire weather concerns with
gusty winds and low humidities today and even for Thursday.
Mid level moisture over southeast Washington and southern Idaho
Panhandle should decrease this morning. To the north, there are
signs of mid level moisture coupling with weak elevated
instability as a trough of low pressure approaches. Could see some
convective development over the mountains near the Canadian
border, although the bulk of the moisture will be north of the
border. Meanwhile, should start the morning with some haze and
smoke in the skies,yet the models show that it should be pushing
eastward through the day. Smoke models do indicate more smoke
moving into the region from BC and the Cascades with the increased
winds this afternoon. This trend will likely continue for
Thursday. /rfox.
Friday: High temperatures will fall back into the upper 70s to
low 80s Friday as a slow moving trough continues to enhance on-
shore flow across the Pacific Northwest. Friday's winds should be
less than Thursday's as the Polar Jet dips into northern
California and Oregon. There will be less momentum aloft, but the
cross Cascade pressure gradient will continue to produce 10 to 15
mph winds across the Columbia Basin, Palouse and West Plains. Late
day gap winds will likely gust to 25 to 30 mph in Wenatchee,
Chelan, and Vantage. Fortunately, cooler temperatures and maritime
moisture will raise relative humidity values enough to ease
wildfire concerns a bit. Deep layer moisture and instability
should support widely scattered showers and thunderstorms across
southern British Columbia. With any luck some of the big fires
will receive some rain. The GFS even produces convection across
northern Okanogan, Ferry and Stevens counties on Friday
afternoon/evening. There is enough instability (skinny CAPE) on
the NAM and ECMWF to carry a mention of showers and isolated
thunderstorms along the border, but it is tough to get too excited
about precipitation chances in Washington east of the Cascades on
Friday.
Saturday: Winds on Saturday will decrease further as the upper
level trough shears eastward into Montana and the Dakotas. High
temperatures on Saturday will continue to be below average with
upper 70s to mid 80s. Widely scattered showers and thunderstorms
along the border with BC could potentially bring some hit and miss
rain to northern parts of Okanogan, Ferry, Stevens, PO, and
Boundary counties. The ECMWF, GFS, and Canadian models all
produce a convective signal along the BC border with weak cell
steering flow.
Sunday: Temperatures are expected to creep up near average (mid
80s to near 90) on Sunday. Rising heights should cap showers and
thunderstorms with the possible exception of the high terrain
around Bonners Ferry.
Monday through Wednesday: The evening runs of the GFS, ECMWF, and
Canadian models have come in much warmer and drier for early next
week. The warmer trend began with yesterday's 18z GFS which
dropped a low out of the Gulf of Alaska and anchored it several
hundred miles off the coast of Nrn California. The 00z run of the
GFS continued this trend, and the ECMWF and Canadian models
followed suit. None of these models have held onto the
cool/showery trough for early next week. GFS and ECMWF MOS push
afternoon temperatures back into the 90s by Monday and keep the
Inland Northwest seasonably hot well into next week. With large
fires in southern BC and southwest Oregon, haze and smoke will
undoubtedly return. Fires in the Washington Cascades will likely
be adding smoke to the region as well next week. /GKoch
&&
.AVIATION...
18Z TAFS: A dry cold front is passing through the region today. no
precipitation and few clouds are expected through the next 24
hours. Breezy southwest to west winds will impact all TAF sites
today. Elevated layers of smoke from regional wildfires will
impact the Cascades and area immediately to the east...as well as
the lower Idaho Panhandle. The KMWH...KLWS and possibly the KEAT
TAF sites will experience elevated smoke during the day and may
experience some low VFR visibility obscuration tonight. Otherwise
VFR conditions expected at all TAF sites through 18Z Thursday.
/MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 92 61 86 56 78 56 / 0 0 0 0 0 0
Coeur d'Alene 92 58 85 54 77 53 / 0 0 0 0 0 0
Pullman 91 55 84 52 76 50 / 0 0 0 0 0 0
Lewiston 97 64 94 60 85 58 / 0 0 0 0 0 0
Colville 95 55 89 52 81 51 / 0 0 0 0 10 10
Sandpoint 90 51 85 50 76 49 / 0 0 0 0 10 0
Kellogg 90 56 83 52 75 50 / 0 0 0 0 0 0
Moses Lake 97 60 91 58 83 55 / 0 0 0 0 0 0
Wenatchee 96 65 89 62 81 59 / 0 0 0 0 0 0
Omak 99 62 92 59 84 57 / 0 0 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Thursday afternoon through Thursday
evening for Northern and Central Idaho Panhandle (Zone
101).
WA...Fire Weather Watch from Thursday afternoon through Thursday
evening for East Washington Central Cascade Valleys (Zone
677)-East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674).
Red Flag Warning from 2 PM this afternoon to 9 PM PDT this
evening for East Washington Central Cascade Valleys (Zone
677)-East Washington Northern Columbia Basin (Zone 673)-
East Washington Okanogan/Methow Valleys (Zone 684)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Aug 1, 6:08 AM PDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 608 AM PDT Wed Aug 1 2018 IDZ001>004-026-027-WAZ031>033-036>038-021315- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains-Okanogan Highlands- 608 AM PDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Dry and breezy conditions on Thursday could raise fire weather concerns on any existing or new fires. WAZ034-035-041>044-021315- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 608 AM PDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Dry and breezy conditions this afternoon and evening will increase fire weather concerns on any existing or new fires. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY More dry and breezy weather Thursday could raise fire weather concerns on any existing or new fires.
Nearby
Red Flag Warnings in Idaho, 2018Red Flag Warnings in Washington, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.